EconPapers    
Economics at your fingertips  
 

On the bivariate negative binomial distribution of mitchell and paulson

S. H. Ong and P. A. Lee

Naval Research Logistics Quarterly, 1985, vol. 32, issue 3, 457-465

Abstract: The bivariate negative binomial distribution of Mitchell and Paulson [17] for the case b = c = 0 is shown to be equivalent to the accident proneness model of Edwards and Gurland [4] and Subrahmaniam [19,20]. The diagonal series expansion of its joint probability function is then derived. Two other formulations of this distribution are also considered: (i) as a mixture model, which showed how it arises as the discrete analogue to the Wicksell‐Kibble bivariate gamma distribution, and (ii) as a consequence of the linear birth‐and‐death process with immigration.

Date: 1985
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://doi.org/10.1002/nav.3800320309

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:32:y:1985:i:3:p:457-465

Access Statistics for this article

More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:navlog:v:32:y:1985:i:3:p:457-465